Alert archive / Illinois / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 16, NWS Lincoln, IL

May 7, 2004Marshall County, Peoria County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 7, 2004, 5:15 AM CDT for Marshall County, Peoria County, Illinois. It was in force for 60 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2004, 5:15 AM CDT (10:15 UTC)
Expired
May 7, 2004, 6:15 AM CDT
In force
60 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Marshall County, IL, Peoria County, IL

The radar

The Lincoln radar (KILX), 95 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 5:42 AM CDTTSTM WND DMGLacon, ILTREES DOWN...FROM MARSHALL COUNTY SHERIFF.
May 7, 5:42 AM CDTTSTM WND DMGLacon, ILTREES DOWN...FROM MARSHALL COUNTY SHERIFF.
May 7, 5:42 AM CDTTSTM WND DMGLacon, ILTREES DOWN...FROM MARSHALL COUNTY SHERIFF.
May 7, 5:55 AM CDTTSTM WND GST 70Lacon, ILWIND ESTIMATED BY MARSHALL COUNTY SHERIFF.
May 7, 5:55 AM CDTTSTM WND GST 70Lacon, ILWIND ESTIMATED BY MARSHALL COUNTY SHERIFF.
May 7, 5:55 AM CDTTSTM WND GST 70Lacon, ILWIND ESTIMATED BY MARSHALL COUNTY SHERIFF.
May 7, 5:59 AM CDTTSTM WND DMG1 S Lacon, ILTREES DOWN...REPORTED BY MARSHALL COUNTY SHERIFF.
May 7, 5:59 AM CDTTSTM WND DMG1 S Lacon, ILTREES DOWN...REPORTED BY MARSHALL COUNTY SHERIFF.
May 7, 5:59 AM CDTTSTM WND DMG1 S Lacon, ILTREES DOWN...REPORTED BY MARSHALL COUNTY SHERIFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 5:00 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2004-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2004-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2446 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.8
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 071015
SVRILX
ILC123-143-071115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
515 AM CDT FRI MAY 7 2004

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN CENTRAL ILLINOIS
  PEORIA COUNTY IN CENTRAL ILLINOIS

* UNTIL 615 AM CDT

* AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ELMORE...OR ABOUT 15 MILES SOUTH OF
  KEWANEE...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRINCEVILLE
  CAMP GROVE
  DUNLAP
  CHILLICOTHE
  SPARLAND
  LACON
  VARNA

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

DAMAGING WINDS IN EXCESS OF 75 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4110 8912 4102 8925 4094 8944 4078 8971
          4090 8999 4098 8999 4098 8965 4112 8965

$$

EH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:59 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 7, 2:59 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
259 AM CDT FRI MAY 7 2004

.DISCUSSION...

PLENTY OF CHALLENGES CONTINUE WITH FRONT ACROSS CWA NEXT 24 HRS WITH
TEMPERATURES...POSSIBLE PRECIPITATION AND SEVERE STORMS.

SHORT TERM...TODAY THROUGH SUNDAY...
LATEST SURFACE ANALYSIS PLACES SURFACE STATIONARY FRONT ACROSS LAKE
ERIE SOUTHWEST INTO NORTH CENTRAL ILLINOIS AND SOUTHWEST INTO
CENTRAL PLAINS STATES. LATEST 0615Z IR SATELLITE PLACES SOME MID AND
LOW CLOUDS ACROSS GREAT LAKES SOUTHWEST INTO NORTHERN MISSOURI.
LATEST 0615Z WATER VAPOR IMAGE PLACES A SHORT WAVE ACROSS NORTHWEST
OHIO. LATEST 0634Z KDVN INDICATES SCATTERED THUNDERSTORMS DEVELOPING
ACROSS EAST CENTRAL IOWA. SOME DIFFERENCES NOTED BETWEEN GFS AND ETA
ON HANDLING FRONT AND ELECTING TO GO WITH A BLEND AT THIS TIME.

MODELS MAINTAINS H50 RIDGE ACROSS SOUTHEAST U.S BY 00Z SAT. H50
TROUGH DEVELOPS ACROSS PLAINS STATES BY 00Z SUN...AND WEAK H50
TROUGH IS ACROSS UPPER MIDWEST BY 12Z SUN. MODELS MOVE SFC HIGH
PRESSURE ACROSS UPPER MIDWEST SOUTHEAST INTO GREAT LAKES REGION
AND MOVES SURFACE FRONT SOUTH ACROSS CWA THIS MORNING. AS SFC LOW
DEVELOPS ACROSS PLAINS STATES SURFACE FRONT BEGINS TO LIFT TO ACROSS
NORTHERN ILLINOIS BY 00Z SUN. TIME/HEIGHT CROSS SECTIONS INDICATES
FAIRLY HIGH LOW AND MID LEVEL RH ACROSS NORTHERN AND CENTRAL CWA
THROUGH 00Z SAT. THEN TIME/HEIGHT CROSS SECTIONS MAINTAINS SOME
DECENT RH AT LOW AND MID LEVEL RH FROM 00Z SUN-18Z SUN. MODEL
SOUNDINGS INDICATES DECENT INSTABILITY WITH LI/S OF -5 TO -7 AND
CAPES 1500-2500 J/KG ACROSS CWA BY 00Z SAT. SOUNDING DATA INDICATES
A DECENT CAP BUT NOT AS STRONG AS THURSDAY WITH H70 TEMPS COOLING TO
+7C BY 00Z SAT. SOUNDING DATA RETURNS DECENT LOW LEVEL RH BETWEEN
06-12Z SAT. 305K ISENTROPIC SFC INDICATES SOME LIFT AND SOME COND
PRES DEF ACROSS CWA BY 00Z SAT. BEST COND PRES DEF NORTH OF CWA.
SOME COND PRES DEF AND LIFT RETURNS AGAIN FROM 18Z SAT-00Z SUN.
850MB TEMPS ARE +15C TO +18C BY 00Z SAT...850MB TEMPS THEN ARE  +15C
TO +18C BY 00Z SUN...AND +15C TO +19C BY 12Z SUN. ETA/GFS PLACES
SOME WEAK 250MB DIVERGENCE ACROSS CWA THROUGH THE PERIOD. WITH FRONT
ACROSS CWA...EXPECT TEMPERATURES SPREAD FROM NORTH TO SOUTH. WILL
LEAN ON WARMER GUIDANCE TEMPS FOR TODAY. SPC PLACES FAR NORTHERN
PART OF CWA AND OVER BY DANVILLE IN DAY 1...JUST NORTH OF FRONT.
WILL GO SCATTERED WORDING THIS MORNING ACROSS NORTHERN CWA AND WILL
WAIT FOR LATEST RADAR TRENDS.

LONG TERM...MONDAY THROUGH THURSDAY...
LONG RANGE MODELS HAVING DIFFERENCES ON HANDLING SYSTEMS OVER THE
NEXT WEEK. VERY ACTIVE PATTERN CONTINUES THROUGH THURSDAY. MADE SOME
MODIFICATIONS WITH INCREASE CHANCES ON MONDAY AND ADJUSTMENTS TO
TEMPERATURES. OTHERWISE...NOT TOO MANY CHANGES IN THE EXTENDED AT
THIS TIME.
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
&&

13
Hazardous weather outlook, May 6, 11:50 AM CDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1150 AM CDT THU MAY 6 2004

ILZ027>031-036>038-071100-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG AND PEORIA
1150 AM CDT THU MAY 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND NORTH OF A
RUSHVILLE TO BLOOMINGTON LINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING THROUGH
TONIGHT. THE BEST AREA FOR STRONG STORMS WILL BE ALONG AND NORTH OF A
RUSHVILLE TO BLOOMINGTON LINE. LARGE HAIL WILL BE THE PRIMARY THREAT.
THE STORMS WILL FORM ALONG AND NORTH OF A FRONT THAT WILL SLOWLY SINK
SOUTH OVER ILLINOIS TONIGHT...BUT REMAIN NORTH OF INTERSTATE 72.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CONTINUED SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY
AND FRIDAY NIGHT...MAINLY IN THE AREA ALONG AND NORTH OF INTERSTATE
72. THE LINGERING FRONT WILL REMAIN EAST WEST OVER CENTRAL AND
NORTHERN ILLINOIS INTO EARLY SATURDAY...THEN MOVE NORTH. THE FRONT
WILL FINALLY MOVE BACK THROUGH THE AREA ON SUNDAY NIGHT AND MONDAY.
THE RESULT WILL BE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA
FROM FRIDAY INTO TUESDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND TONIGHT.

ILZ040>057-061>063-066>068-071>073-071100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON-
MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-
VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR...
EFFINGHAM...FLORA...HAVANA...JACKSONVILLE...LAWRENCEVILLE...
LINCOLN...MATTOON...SHELBYVILLE...SPRINGFIELD AND TAYLORVILLE
1150 AM CDT THU MAY 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS SOUTH OF A RUSHVILLE TO
BLOOMINGTON LINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS OVER
THE AREA ON LATE FRIDAY THROUGH TUESDAY. THE LINGERING FRONT WILL
REMAIN EAST WEST OVER CENTRAL AND NORTHERN ILLINOIS...FINALLY MOVING
THROUGH THE AREA ON SUNDAY NIGHT AND MONDAY. HOWEVER...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE.

BYRD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:53 AM CDTSevere Thunderstorm WarningILXKnox67 min
May 7, 5:04 AM CDTSevere Thunderstorm WarningILXStark56 min
May 7, 5:22 AM CDTTornado WarningILXStark53 min
May 7, 5:36 AM CDTTornado WarningILXMarshall39 min
May 7, 6:05 AM CDTSevere Thunderstorm WarningILXWoodford55 min
May 7, 6:10 AM CDTSevere Thunderstorm WarningILXKnox65 min
May 7, 6:15 AM CDTSevere Thunderstorm WarningILXMarshall60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.